News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Menstral Cycle and Temporary Heart Problems


 milly0909 - Mon Mar 30, 2009 12:38 pm

Is there anything that could occur during menstration that could cause someone to experience temporary heart problems or that could cause a heart attack? Every month, a few days before my period, I feel like I am going to have a heart attack. I HAVE BEEN TO THE DOCTORS several times and they always say nothing is wrong...but I get tingling feelings in my fingers, sometimes a burning feeling in my arm from my shoulder down to mid arm, shooting pains from my chest out to my shoulder (sometimes in the front, sometimes in my back), sometimes I get dizzy but only for a few seconds then I'm okay but I always feel very tired, very weak and sometimes short of breath. It ONLY happens right before my period and for a couple days into my period then it goes away. When it gets really bad...and I'm afraid I'm having a heart attack I go to the ER but they always say nothing is wrong. Is there anything that could mimic that? or make someone feel like that? or something that could change (like hormone levels) that could litterally cause a heart attack? The only other really odd thing is that two years ago (prior to this happening) I was puking every month around the same time...I'd wake up in the middle of the night and puke for almost an hour (mostly dry heaving) but I didn't feel bad...just got sick each month. My doctor said it was most likely my acid reflux which the puking did stop once I started taking meds for a while. Other than that the only other concern I have is that it feels like my hips are on fire during my period...they hurt so bad sometimes I can barely walk and they always burn...I never used to have any problems except for cramps but this is not the same...any ideas on where I should go with this next would be appreciated.
Notes: Ultrasound of uterus was clear.
 Debbie Miller, RN - Sun Apr 05, 2009 8:47 pm

User avatar Hello
I know of nothing related to your cycle that would increase your heart attack risk. I can't say what is going on with you but I think you can be at ease that it is not caused by your cycle or even hormonal fluctuation that goes with it.

Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here